MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTR-23-US
Medical Device Problem Codes Gradient Increase (1270); Device Stenosis (4066)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following the implant of a transcatheter valve in a previously implanted non-medtronic surgical aortic valve, the valve failed due to aortic stenosis.Subsequently, the transcatheter valve was explanted.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated b.5 and h.6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the patient developed shortness of breath as a result of the stenosis and a transthoracic echocardiogram (tte) revealed high gradients and a tight aortic valve area.
 
Additional Manufacturer Narrative
Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory, visual analysis showed the device was received inside in a return kit fully submerged in clear 0.2% glutaraldehyde solution.A blue monofilament suture was wrapped around the outflow frame.The outflow frame appeared slightly elliptical.Leaflet 1 (l1) appeared to be in a closed position, leaflet 2 (l2) was in an open position and leaflet 3 (l3) appeared to be partially open.Leaflet 1 and leaflet 3 were immobile and leaflet 2 showed limited mobility.Restricted leaflet movement appear to be associated with the visible calcification.From the outflow of l1, calcification nodules were observed on the belly and on the superior coaptive junction of commissure 3-1 with additional calcification nodules noted on the superior coaptive junction of commissure 1-2.A tear was observed from the free margin to the belly.From the inflow, calcification nodules appeared to infiltrate the belly, and nodules were found on both inferior coaptive areas.From the outflow of l2, calcification nodules were observed on the nadir.A rectangular section of the leaflet appears to have been excised for histology, as evidenced by the linear incisions along the borders of the cut tissue.F rom the inflow, calcification nodules were noted on the belly and on both inferior coaptive areas.The free margin showed signs of abrasion.From the outflow of l3, calcification nodules were noted along both superior coaptive junctions.A tear, possible leaflet d eterioration, was noted from the free margin to the belly.From the inflow, calcification nodules were observed on the margin of attachment with large nodules approaching the inferior coaptive area between leaflet 2 and 3.Commissure 3-1 was covered by off-white pannus.The top of commissure 1-2 was thinly covered by glistening off-white pannus.Commissure 2-3 was partially covered by glistening off-white pannus.All commissure pads were stiff appearing to be intrinsic calcification.Remnants of off-white pannus adhered circumferentially to the outflow frame.Glistening off-white pannus lined the inflow crown, extending into the inner lumen.Traces of tan pannus and calcification were noted on the outside of the frame.An unknown amount of pannus may have been removed during explant.Broken and loose sutures were noted on the inflow of the valve skirt.A puncture to the tissue was noted below the suture damage.Damages may have occurred during the explant procedure.Bends to the frame were observed near the waist and on one of the paddles.Damages may have occurred during the explant procedure.Radiography revealed calcification in all leaflets and commissural areas.Radiography did not reveal fractures to the frame.Updated h.6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVOLUT R TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21559112
Report Number2025587-2025-01762
Device Sequence Number9127435
Product Code NPT
UDI-Device Identifier00763000017651
UDI-Public00763000017651
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2020
Device Model NumberEVOLUTR-23-US
Device Catalogue NumberEVOLUTR-23-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/11/2025
06/10/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/10/2025
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale